Tuesday, September 23, 2014
Saturday, March 21, 2009 LEB, Community Member, asks

Q: do all cholesterol lowering drugs cause muscle pain?

in the past i have tried three different cholesterol lowering drugs and each one have caused my muscle to hurt, to the point of putting me down makeing me feel as though I have the flu that never goes away.

is any of these drugs that will help without the pain?

Answer This
Answers (1)
CHKFL, Community Member
1/26/13 5:25pm

Some people seem to have trouble with muscle pain no matter which cholesterol medicine they take--and I am one of them.

 

I have found that taking a high dose of Co-Q10 every day helps somewhat (I take 200 mg a day). ALSO, the latest medication my doctor prescribed is Livalo--a fairly new drug and not available in generic form. I started out with a 2mg dose of Livalo once a day and after a month the pains came back but my liver enzymes were fine (not the case with the other statins). So I was switched to a 1mg dose with the same result but not as much pain. Now I am taking 1 mg of Livalo every other day and the muscle aches are still there but minor compared to what they were before. When the aches bother me too much, I stop taking the Livalo for a week to give my body a rest and then start all over.

 

My doctor has given his blessing to this routine and is pleased with the result--my total cholesterol is about 180. Without medication it was as high at 310.

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By LEB, Community Member— Last Modified: 01/26/13, First Published: 03/21/09